MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT; EXPANDER, SKIN, INFLATABLE
Catalog Number SCPX156MH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the suspect medical device¿s photo was completed.Investigation summary: upon visual evaluation of the image provided in the complaint, the tissue expander appears deflated.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent breast prosthesis implantation surgery with two 800cc mentor cpx4 plus, smooth, medium height tissue expanders.Post-operatively, the patient suffered bilateral breast implant deflations.As a result, the patient underwent bilateral breast implant removal surgery on (b)(6) 2025.This medwatch form is for the right breast prosthesis.
 
Additional Manufacturer Narrative
On march 13, 2025, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On april 25, 2025, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, microscopic examination, and shell thickness measurement of the returned device.Visual analysis of the returned device revealed that the tissue expander had a tear on the anterior view, between the union of the bladder and shell extending from the 10 o'clock to the 11 o'clock position.A microscopic examination was performed, and the cause of the tear could not be identified.Therefore, a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.According to the manufacturing investigation, potential process failures within the current manufacturing process which could result in a potential leakage failure, indicative of deflation or rupture, in connection with the product complaint, were assessed.In conclusion, the collected process controls and data records for the deflated tissue expander meet specifications.The deflation mentioned in the product complaint cannot be conclusively confirmed as a manufacturing-related defect.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: the silicone shell of the tissue expander may easily be cut by a scalpel or ruptured by excessive stress, manipulation with blunt instruments, or penetration by a needle.Subsequent deflation and/or rupture could result.All devices should be carefully inspected for structural integrity prior to and during implantation.In addition, the patient should be advised that vigorous body movement (e.G., physical exercise) or excessive manipulation or trauma in the expander region may cause stress to the device and result in subsequent deflation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.

Brand Name
MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key21540630
Report Number1645337-2025-02447
Device Sequence Number7735537
Product Code LCJ
UDI-Device Identifier10081317028403
UDI-Public(01)10081317028403(17)250801(10)9611808
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Catalogue NumberSCPX156MH
Device Lot Number9611808
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer03/13/2025
04/25/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/03/2025
04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite